Alert archive / North Carolina / Beach Hazards Statements in 2022

Beach Hazards Statement 4, NWS Newport/Morehead City, NC

April 28, 2022Dare County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 28, 2022, 8:25 PM EDT for Dare County, North Carolina. It took effect at Apr 29, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2022, 8:25 PM EDT (00:25 UTC)
In effect from
Apr 29, 2022, 8:00 AM EDT
Expired
Apr 29, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2022-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2022-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2579 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WHUS42 KMHX 290025
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Thu Apr 28 2022

NCZ203-291230-
/O.EXP.KMHX.BH.S.0003.000000T0000Z-220429T0000Z/
/O.NEW.KMHX.BH.S.0004.220429T1200Z-220430T0100Z/
Northern Outer Banks-
825 PM EDT Thu Apr 28 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents.

* WHERE...Northern Outer Banks beaches.

* WHEN...From 8 AM EDT Friday through Friday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 1:20 PM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
1 follow-up statement
095 
WHUS42 KMHX 290905
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
505 AM EDT Fri Apr 29 2022

NCZ203-292115-
/O.EXT.KMHX.BH.S.0004.220429T1200Z-220430T0000Z/
Northern Outer Banks-
505 AM EDT Fri Apr 29 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Northern Outer Banks beaches.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 1:20 PM Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 28, 7:23 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 28, 7:23 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 PM EDT Thu Apr 28 2022

.SYNOPSIS...
Cool high pressure will build over the area through late week.
A warm front will move slowly north into the area over the
weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 230 PM Thu...Quiet and cool weather continues tonight as
high pressure ridges in from the north. Favorable conditions for
radiational cooling this evening and through much of the
overnight justify lows on the cooler side of guidance, with a
few locations inland possibly reaching into the upper 30s - still
too warm and dry for frost. Some cirrus could begin to work in
late, but minimal impact on temps expected.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
As of 230 PM Thu...Surface high pressure moves overhead Friday,
bringing a weak gradient. Expect a sea breeze to develop in the
afternoon, but with limited low level moisture, little more than
a few cumulus along the sea breeze front is expected. An
approaching shortwave will bring an increase in high clouds by
midday, building down to the mid level by afternoon from W to E,
moderating highs a bit, with upper 60s to mid 70s expected away
from the beaches.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 245PM Thursday...Shortwave energy slides east of a
building ridge east of the Mississippi River Valley bringing
increasing clouds and modest rain chances beginning Friday
night.

Precip chances increase over the weekend as the aforementioned
shortwave slides across the area Friday night and Saturday
followed by a warm front lifting into the area Sunday. The upper
ridge to the west breaks down late Sunday into Monday as
another upper low lifts into the Great Lakes with near zonal
flow developing across the eastern CONUS early next week. This
will allow for a progressive pattern with a series of lows
lifting into the Mid-Atlantic bringing periods of unsettled
weather across the region into mid week. Below normal temps
expected Saturday aided by evap cooling assoc with the precip.
Temps expected to warm to near normal Sunday then several
degrees above normal with 80s inland and 70s coast next week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Friday/...

VFR conditions expected over the next 24 hours

As of 720 PM Thursday...High pressure over the Great Lakes this
evening will continue to shift SE into the Mid-Atlantic States
over the next 24 hours. A northerly flow will continue through
tonight as the high noses in, then will become more variable as
the high moves overhead on Friday. Aloft, a zone of mid-level
moisture will move southeast out of the Ohio Valley and across
the Carolinas Friday, with a SCT/BKN layer of mid-level clouds
(7-10k ft) overspreading the area Friday. At this time,
precipitation is not expected during the day Friday.

LONG TERM /Friday Night through Tuesday/...
As of 245 PM Thursday...Shower chances increase over the
weekend and into next week as moisture advects into the region
in NW flow aloft with periods of sub-VFR conditions possible.
Conditions will also become more favorable for late night/early
morning fog beginning this weekend.

&&

.MARINE...
SHORT TERM /through Friday/...

As of 7 PM Thu...SCAs remain in effect through the remainder of
the night for the northern and central waters thanks to a
continued northerly flow on the leading edge of high pressure
nosing in from the Great Lakes. That high will continue to
ridge in from the north, building overhead Friday. This will
result in a steady easing of the gradient, with light winds for
much of Friday. The exception for Friday is immediately near
the coast, where the afternoon sea breeze could bring some gusty
onshores. Seas remain elevated in mainly northerly windswell,
with 6+ seas mainly north of Cape Lookout this this evening,
then isolated to near and north of Cape Hatteras into Friday,
with SCAs remaining in effect for the coastal waters north of
Cape Lookout accordingly.

LONG TERM /Friday Night through Tuesday/...
As of 245 PM Thursday...Good boating conditions expected this
weekend with winds less than 15 kt and seas around 2-4 ft but
periods of showers are possible as well. Gradients tighten Sun
night into Monday with S to SW winds around 10-20 kt. Seas build
slightly but still around 3-4 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203.
MARINE...Small Craft Advisory until 4 PM EDT Friday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Friday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...SK
AVIATION...RM/SK
MARINE...RM/SK/CB
Hazardous weather outlook, Apr 28, 8:20 PM EDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
820 PM EDT Thu Apr 28 2022

NCZ029-044>047-079>081-090>092-094-193>195-198-199-300030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-Inland Onslow-Coastal Onslow-
820 PM EDT Thu Apr 28 2022

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-300030-
Northern Outer Banks-
820 PM EDT Thu Apr 28 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-204-205-300030-
East Carteret-Ocracoke Island-Hatteras Island-
820 PM EDT Thu Apr 28 2022

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.